MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G53692
Medical Device Problem Codes Malposition of Device (2616); Difficult to Advance (2920)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a universa soft ureteral stent would not thread over the wire.The stent caught the wire and curled the wire back.After attempting to insert stent, the wire curled back, and the user lost access to ureter.It was reported that the patient had to be admitted overnight for a nephrostomy procedure the following day ((b)(6) 2022) due to this event.Additional information regarding event details, patient anatomy and outcome has been requested but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer occupation = purchasing.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 14oct2022: the user attempted to place the stent 3 times on one patient through 3 different approaches; the user also changed the outer sheath size, lubricated the wire, then attempted under fluro.All three attempts were unsuccessful.The user reported that on a separate case, the patient had to undergo a pcnt placement.No unintended section of the device remains inside the patient¿s body.Additional information regarding event details has been requested but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.B5: additional information received 14oct2022.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Summary of event: it was reported that a universa soft ureteral stent would not thread over the wire.The stent caught the wire and curled the wire back.After attempting to insert stent, the wire curled back, and the user lost access to ureter.It was reported that the patient had to be admitted overnight for a nephrostomy procedure the following day ((b)(6) 2022) due to this event.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation; document review did not indicate that the device was manufactured out of specifications and does not suggest items in the lot or similar devices in the field or in house are nonconforming.Visual inspection and a functional tests of the returned complaint devices was also conducted.One, used, universa soft ureteral stent set was returned for investigation.A device failure analysis was conducted on the returned device in which the wire guide was able to pass through the stent without issue.A document-based investigation evaluation was performed.A search of the complaint database [device history record] found no other related complaints or nonconformances reported for lot 14868056.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based upon the available information and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A separate complaint was opened to encompass the three-attempt placement procedure.No additional information regarding this event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15594680
Report Number1820334-2022-01630
Device Sequence Number2265673
Product Code FAD
UDI-Device Identifier00827002536920
UDI-Public(01)00827002536920(17)250729(10)14868056
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2025
Device Model NumberG53692
Device Catalogue NumberUS-624
Device Lot Number14868056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer10/14/2022
01/10/2023
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date11/08/2022
01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown